Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 14, 2019, 6:25 PM CDT for Eau Claire County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2019, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 14, 2019, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WUUS53 KMPX 142325
SVRMPX
WIC035-150000-
/O.NEW.KMPX.SV.W.0036.190614T2325Z-190615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
625 PM CDT Fri Jun 14 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Eau Claire County in west central Wisconsin...
* Until 700 PM CDT.
* At 624 PM CDT, a severe thunderstorm was located near Augusta, or
20 miles southeast of Eau Claire, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Augusta and Fairchild.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4460 9121 4463 9125 4471 9118 4460 9095
TIME...MOT...LOC 2324Z 299DEG 22KT 4464 9116
HAIL...1.00IN
WIND...60MPH
$$
JRB2 follow-up statements
518
WWUS53 KMPX 142333
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
633 PM CDT Fri Jun 14 2019
WIC035-150000-
/O.CON.KMPX.SV.W.0036.000000T0000Z-190615T0000Z/
Eau Claire WI-
633 PM CDT Fri Jun 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN EAU CLAIRE COUNTY...
At 633 PM CDT, a severe thunderstorm was located over Price, or 20
miles northeast of Whitehall, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Augusta and Fairchild.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4460 9116 4464 9118 4469 9113 4460 9095
TIME...MOT...LOC 2333Z 299DEG 22KT 4461 9109
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JRB665
WWUS53 KMPX 142350
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
650 PM CDT Fri Jun 14 2019
WIC035-150000-
/O.EXP.KMPX.SV.W.0036.000000T0000Z-190615T0000Z/
Eau Claire WI-
650 PM CDT Fri Jun 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAU CLAIRE COUNTY
WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4460 9116 4464 9118 4469 9113 4460 9095
TIME...MOT...LOC 2350Z 299DEG 22KT 4456 9097
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 343 PM CDT Fri Jun 14 2019 .SHORT TERM...(This evening through Saturday night) Issued at 343 PM CDT Fri Jun 14 2019 Uncertainties exist in the short term forecast, or from this evening, through early Sunday morning. The main uncertainty is how widespread the convection develops overnight, and how does this play into Saturday's forecast as most of the convection should sag to the southwest along the front overnight. The other concern is temperatures, as this front, and/or precipitation field, will likely cause a large deviation between highs in the 70s, to highs in the 50s/60s north of the front. The afternoon regional enhanced satellite imagery denoted an axis of moisture (K-Index) along the outflow boundary from earlier convection across central Minnesota, and portions of east central Minnesota, and west central Wisconsin. The main surface front was in northern Minnesota where lower clouds and drier air has advected southward into this region. This outflow boundary, in combination of the main cold front, and short wave moving east across North Dakota, should enhanced lift (shower/thunderstorm development) along the higher axis of moisture, or instability north of I-94 late this afternoon, and into the evening. There will likely be outflow boundaries from the convection tonight, and as the front slowly drifts southward, more convection will likely form. However, typically, convection starts to die off during the evening as we lose daytime heating and the element of instability. Plus, the main short wave will likely only brush our eastern forecast area where upper level forcing is more pronounced. It looks as though the convection may begin to die off late this evening, and transition to the eastward across Wisconsin, with a secondary area of convection developing in western Minnesota where upper level support increases during the night. This is why percentages are highest in central Minnesota, and portions of east central Minnesota, and west central Wisconsin this evening, with little or chance percentages south of I- 94. (Almost zero chance along the Iowa/Minnesota border through early Saturday morning). Saturday will likely see early morning convection, but as the main short wave moves out of the Dakotas, a more enhanced area of showers and thunderstorms will likely occur in southwest and west central Minnesota. This area of precipitation will then likely transition to the northeast across the rest of Minnesota, and into west central Wisconsin as the main short wave moves eastward across northern Minnesota Saturday afternoon, through Saturday night. This is why higher percentages of precipitation occur in western/southwest Minnesota Saturday, with the highest percentages Saturday evening, overnight in eastern Minnesota, and western Wisconsin. Temperatures on Saturday will be problematic due to the proximity of where the convection holds and sunshine develops. There will likely be a strong gradient between southwest Minnesota, and east central Minnesota/west central Wisconsin which will be on the colder side of the front. Severe weather is dependent on the amount of instability this afternoon. Currently the best instability remains in western Minnesota, but the stronger wind shear is over western Wisconsin. Therefore, the best scenario of severe weather will occur before sunset, and mostly pulse type convection with isolated large hail and damaging winds where the strongest updrafts occur. Severe weather Saturday will be dependent on where the front lies and where ongoing convection becomes surface based in the afternoon. The best potential on Saturday will be south of the front, or along the Iowa/Minnesota border. .LONG TERM...(Sunday through Friday) Issued at 343 PM CDT Fri Jun 14 2019 The steadier showers and scattered thunderstorms should be finished by Sunday morning. Clouds will linger through at least the morning hours and a few sprinkles or light showers may also linger across central MN into western WI. Temperatures are the biggest uncertainty for Sunday. NAM and GFS would have you believe we don't rise much above the mid 50s. Forecast soundings do show a thick cloud layer that doesn't break up until later Sunday evening. This could keep highs cooler than currently forecast. On the other hand, ECMWF does warm temperatures into the 70s south of I-94 and the NBM is almost as warm as the ECMWF. Did lower highs from the NBM a few degrees, but kept them warmer than the 50th percentile. The temperature spread is unusually large for a 48 hour forecast, so wanted to play it closer to the middle of the range. Conditions dry out for early week with general troughing in place. Temperatures will remain below normal. By mid to late week, a trough will dig into the Pacific Northwest and heights will rise over the center of the CONUS. Several short waves will trek across the northern CONUS late in the period. Mid level flow is expected to strengthen, but lapse rates are expected to remain poor and therefore instability should be meager. If pockets of better lapse rates could juxtapose with the stronger flow aloft, there may be some severe episodes late week. For now PoPs remain in the medium range with low confidence on timing these waves through. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CDT Fri Jun 14 2019 Based on enhanced satellite imagery and regional radar, the best coverage of thunderstorms this afternoon will occur from KAXN- KSTC-KRNH, and northward. Only an isolated storm is possible south of this line through 00z. Chances of thunderstorms increase slightly in central Minnesota this evening, which will transition to mostly showers. Timing/coverage remains problematic, so VCSH or VCTS is the best option. MVFR cigs will likely develop overnight, and continue into Saturday morning, with showers/storms in the vicinity. Winds will be southwest and gusty ahead of the cold front this afternoon, with winds becoming light and variable, then northeast as the cold front moves southward over southern Minnesota toward Saturday morning. KMSP... The best time frame for SHRA/TSRA will occur during the mid/late evening hours. However, I can't rule out an isolated SHRA/TSRA before 03z. After 03z, coverage of the SHRA/TSRA will increase slightly but timing and how widespread the activity becomes remains questionable. MVFR cigs will likely develop late tonight/Saturday morning as the cold front moves through the area. /OUTLOOK FOR KMSP/ Sun...VFR. Possibly MVFR/IFR early. Wind E/ESE 10-15 kts. Mon...VFR. Wind NE 5 kts. Tue...VFR. Wind SE 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...BORGHOFF AVIATION...JLT
Hazardous weather outlook, Jun 14, 3:19 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 319 PM CDT Fri Jun 14 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 152030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 319 PM CDT Fri Jun 14 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms, mainly across central Minnesota and west central Wisconsin. A storm or two may briefly become severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday through Sunday, and again late Tuesday through Thursday. A few strong or severe storms are possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Jun 14, 5:03 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 503 PM CDT Fri Jun 14 2019 WIZ025-027-028-142245- Chippewa-Dunn-Eau Claire- 503 PM CDT Fri Jun 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN...SOUTHWESTERN CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES... At 502 PM CDT, a strong thunderstorm was located over Elk Mound, or 9 miles west of Eau Claire, moving east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Lake Wissota, Fall Creek, Elk Mound, Ludington, Brackett, Hoffman Hills Rec Area, Eau Claire Airport and Seymour. This includes the following highways... Interstate 94 in Wisconsin between mile markers 47 and 79. U.S. Highway 53 between mile markers 86 and 98. LAT...LON 4481 9187 4499 9180 4490 9110 4464 9120 TIME...MOT...LOC 2202Z 285DEG 33KT 4487 9164 JRB
Special weather statement, Jun 14, 6:08 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
608 PM CDT Fri Jun 14 2019
WIZ025-028-150000-
Dunn-Eau Claire-
608 PM CDT Fri Jun 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN AND EAU CLAIRE
COUNTIES...
At 608 PM CDT, a strong thunderstorm was located near Elk Mound, or
11 miles southeast of Menomonie, moving southeast at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Altoona, Fall Creek, Elk Mound, Foster, Caryville,
Brackett, Lake Eau Claire County Park, Allen and Seymour.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 53 and 86.
U.S. Highway 53 between mile markers 86 and 91.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4460 9121 4460 9131 4477 9183 4489 9173
4488 9165 4486 9165 4486 9149 4480 9104
TIME...MOT...LOC 2308Z 294DEG 25KT 4482 9169
JRBLocal storm report, Jun 14, 6:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 S EAU CLAIRE 44.79N 91.50W
06/14/2019 EAU CLAIRE WI PUBLIC
TREE BRANCHES DOWN, PHOTO VIA TWITTER.
&&
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:03 PM CDT | Special Weather Statement | MPX | Eau Claire | 42 min |
| Jun 14, 6:08 PM CDT | Special Weather Statement | MPX | Eau Claire | 52 min |
| Jun 14, 6:53 PM CDT | Special Weather Statement | MPX | Eau Claire | 37 min |
| Jun 14, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.